Alert archive / California / Flash Flood Warnings in 2004

Flash Flood Warning 1, NWS Sacramento, CA

August 5, 2004Placer County, California

NWS Sacramento, CA issued this flash flood warning at Aug 5, 2004, 8:40 AM PDT for Placer County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2004, 8:40 AM PDT (15:40 UTC)
Expired
Aug 5, 2004, 1:00 PM PDT
In force
4 hr
Issued by
NWS Sacramento, CA
Area
Whole counties

County Placer County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 3.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2004-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2004-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSTO 051626 CCA
FFWSTO
CAC061-051830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
840 AM PDT THU AUG 5 2004

...THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FLASH 
FLOOD WARNING FOR PLACER COUNTY UNTIL 1 PM FOR A BROKEN RELEASE GATE 
ON RALSTON DAM ON THE MIDDLE FORK OF THE AMERICAN RIVER... 

A FLASH FLOOD WARNING HAS BEEN ISSUED FOR THE AMERICAN RIVER FROM 
LOCATIONS NEAR AUBURN STATE RECREATION AREA DOWNSTREAM TO NEAR 
FOLSOM LAKE. PEOPLE INVOLVED IN RECREATIONAL ACTIVITIES NEAR THE 
RIVER SHOULD MOVE TO HIGHER GROUND.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:40 AM PDT, 5 hours earlier.

Area forecast discussion, Aug 5, 3:40 AM PDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
340 AM PDT THU AUG 5 2004

.DISCUSSION...
THERE ARE A FEW CLOUDS IN THE DELTA WHICH COULD INCREASE BEFORE
MORNING AS THE ONSHORE IS STILL AROUND 20 MPH AND THE MARINE LAYER
IS DEEPENING AS THE TROUGH APPROACHES THE COAST. DONT EXPECT LOW
CLOUDS TO PENETRATE T00 FAR INTO THE CENTRAL VALLEY. SATELLITE PIX
SHOW THE UPPER LOW SPINNING OFF THE CENTRAL B.C. COAST WITH THE
TROUGH SWINGING INTO THE PACIFIC NORTHWEST THIS MORNING. NOT MUCH
MOISTURE IS INDICATED WITH THE SYSTEM THIS MORNING. THE GFS SHOWS
HIGH LEVEL MOISTURE IN ADVANCE OF THE SECOND SHORT WAVE SPREADING
OVER THE NORTHERN PORTION OF THE CWA THIS AFTERNOON AND EAST OF THE
AREA BY FRIDAY MORNING. EXPECT TEMPERATURES TO BE A COUPLE DEGREES
COOLER THAN YESTERDAY WITH A GOOD ONSHORE FLOW AND LOWER HEIGHTS.
WARMER READINGS AGAIN FRIDAY THROUGH EARLY NEXT WEEK AS THE RIDGE
BUILDS NORTHWEST SUPPRESSING THE MARINE LAYER AND SUBSEQUENT TROUGHS
ARE SHUNTED NORTHWARD PASSING EAST ACROSS WA/OR. PFJ

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 5, 7:00 AM PDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT THU AUG 5 2004

CAZ013>019-063-064-066>069-061400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT THU AUG 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO

Nearby

Flash Flood Warnings in California, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.